Nebraska, 2013

Hail and Damaging Winds in Nebraska, June 22, 2013

June 22, 2013 · NWS LBF · 19 events in 8 counties and zones

Thunderstorms formed across the panhandle and moved eastward interacting with a boundry situated across southwest Nebraska extending north and east.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
$250,000
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Thunderstorms formed across the panhandle and moved eastward interacting with a boundry situated across southwest Nebraska extending north and east.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 22, 5:23 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 22, 5:23 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT SAT JUN 22 2013

.SYNOPSIS...
ISSUED AT 402 PM CDT SAT JUN 22 2013

THE UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST HAS PROGRESS FURTHER
EAST...TOWARDS THE CENTRAL/NORTHERN ROCKIES...WITH THE UPPER LOW
INTO CANADA. SOUTHWEST FLOW AHEAD OF THE TROUGH CONTINUES OVER THE
HIGH PLAINS. LAST NIGHTS CONVECTION HAS PUSHED THE NEARLY STATIONARY
BOUNDARY A LITTLE FURTHER SOUTH...HOWEVER IT HAS SLOWLY RETURNED
NORTHWARD THE LAST FEW HOURS. TEMPS SOUTH OF THE BOUNDARY ARE IN THE
90S...NORTH IN THE 70S AND LOW 80S.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 402 PM CDT SAT JUN 22 2013

ANOTHER ACTIVE NIGHT IS EXPECTED. MID LEVEL DISTURBANCE MOVING
ACROSS THE ROCKIES WILL PUSH ONTO THE HIGH PLAINS THIS
EVENING...AND WILL BE ONE OF THE FOCAL POINTS FOR THUNDERSTORMS.
THE NEARLY STATIONARY BOUNDARY WILL BE A SECOND FOCUS
POINT...ESPECIALLY WITH THE AID OF THE LL JET. MANY AREAS LAST
NIGHT SAW ANYWHERE FROM A QUARTER TO 1.50 INCHES...ALTHOUGH A FEW
LOCALIZED REPORTS OF MORE THAN 2 INCHES WERE RECEIVED. EXPECTATION
IS FOR SIMILAR RAINFALL AMOUNTS...HOWEVER IF ANY TRAINING DEVELOPS
THIS WILL HAVE TO BE WATCHED.

BY MORNING THE ACTIVITY SHOULD BE DIMINISHING AND/OR PUSHING EAST.
WILL ALSO SEE THE MORNING/AFTERNOON HIGH LEVEL SMOKE WHICH WILL
BRING FOR ANOTHER YELLOWISH TINT TO THE SUNRISE. THE BOUNDARY WILL
LIKELY BE PUSHED SOUTH AGAIN FROM THE CONVECTION. THIS WILL CREATE
SOME DIFFICULTY FOR TOMORROWS CONVECTIVE FORECAST. MEANWHILE ANOTHER
UPPER LEVEL DISTURBANCE WILL PUSH EAST. CURRENT THOUGHT IS THE
BOUNDARY WILL RETURN NORTH DURING THE AFTERNOON...HOWEVER ATMOSPHERE
WILL LIKELY REMAIN CAPPED THROUGH MID AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 402 PM CDT SAT JUN 22 2013

THE FRONT DRAPED ACROSS NEBRASKA FROM NORTHEAST TO TO SOUTHWEST WILL
AGAIN BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT SUNDAY EVENING.
STORMS INITIATING OVER THE HIGHER TERRAIN WILL TRACK ALONG THE
SURFACE BOUNDARY INTO SOUTHWEST NEBRASKA. WITH CONVECTIVE POTENTIAL
ENERGY AT OR ABOVE 3000J/KG...STRONG UPDRAFTS ARE EXPECTED. LOW
LEVEL SHEAR SHOULD BE SUFFICIENT TO PRODUCE ROTATION. THE MEAN WIND
OVER THE STORM DEPTH IS LIKELY TO BE PRETTY LOW...SO HEAVY RAIN
ACCUMULATIONS ARE LIKELY WITH STORMS. DEEP SHEAR OF 40-50KT IN
WESTERN NEBRASKA AND NORTHEAST COLORADO WOULD ALSO SUPPORT SUSTAINED
UPDRAFTS.

WITH HIGH THETA-E CONTINUING OVER NEBRASKA MONDAY ALONG THE SURFACE
BOUNDARY...STRONG THUNDERSTORMS ARE AGAIN POSSIBLE. ON TUESDAY...DRY
AIR IS EXPECTED TO PUSH THE HIGH THETA-E OVER TO IOWA AND EASTERN
NEBRASKA LEAVING A BREAK IN THE STORMY PATTERN FOR CENTRAL AND
WESTERN NEBRASKA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 622 PM CDT SAT JUN 22 2013

MAIN CONCERN OVER THE NEXT 24 HOURS IS FOCUSED ON THUNDERSTORMS
OVERNIGHT. LOCALLY GUSTY WINDS ARE LIKELY WITH ANY
THUNDERSTORM...ALSO EXPECT A BRIEF REDUCTION IN VISIBILITY FOR
MODERATE TO HEAVY RAIN. HAVE TRIED TO TIME MOST LIKELY IMPACT TIME
INTO THE TAF...HOWEVER WILL NEED TO MONITOR CLOSELY. THUNDERSTORM
ACTIVITY SHOULD DIMINISH OVERNIGHT WITH VFR CONDITIONS BY MORNING.
STILL HAVE SW FLOW ALOFT AND WILL LIKELY HAVE SOME SMOKE OVERHEAD
IN THE MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...SPRINGER
AVIATION...ROBERG
Hazardous weather outlook, Jun 22, 3:05 PM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
405 PM CDT SAT JUN 22 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-232115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
405 PM CDT SAT JUN 22 2013 /305 PM MDT SAT JUN 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM TONIGHT. THE
PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER
DURING THE EVENING HOURS...AN ISOLATED TORNADO IS
POSSIBLE...ESPECIALLY ACROSS THE EASTERN PANHANDLE AND SOUTHWEST
NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT LINGERS INTO SUNDAY
AND MONDAY. A SEMI STATIONARY BOUNDARY WILL REMAIN OVER THE
CENTRAL PLAINS IN THE NEAR TERM AND BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT EACH DAY.

ON TUESDAY A STRONGER UPPER LEVEL DISTURBANCE MOVES EAST. THE
DISTURBANCE WILL HELP PUSH THE FRONTAL BOUNDARY EAST TO BRING
DRIER CONDITIONS THROUGH FRIDAY AS THE UPPER RIDGE REDEVELOPS
OVER THE WESTERN ROCKIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH MIDNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Special weather statement, Jun 22, 5:46 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT SAT JUN 22 2013

NEZ038-230030-
CUSTER NE-
646 PM CDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CUSTER COUNTY UNTIL 730
PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF COZAD...OR 20 MILES NORTHWEST
OF LEXINGTON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
OCONTO AROUND 720 PM CDT.
LODI AROUND 725 PM CDT.
PRESSEY STATE WILDLIFE MANAGEMENT AREA AROUND 730 PM CDT.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Jun 22, 7:18 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
818 PM CDT SAT JUN 22 2013

NEZ004-022-056-230200-
DEUEL NE-GARDEN NE-SHERIDAN NE-
718 PM MDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN...WESTERN
GARDEN AND NORTHWESTERN DEUEL COUNTIES UNTIL 800 PM MDT...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
ALLIANCE TO 15 MILES WEST OF LISCO TO 38 MILES NORTHWEST OF TWIN
BUTTES...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
ANTIOCH AND MILES LAKE AROUND 740 PM MDT.
TRALNOR LAKE AND RICHARDSON LAKE AROUND 745 PM MDT.
LAKESIDE AND LISCO AROUND 755 PM MDT.
MUMPER...PATTERSON LAKE...CRESCENT LAKE NWR...SUGAR LOAF HILL...
DOGTOWN FLATS AND HERMAN LAKE AROUND 800 PM MDT.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 120.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Jun 22, 7:59 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
759 PM MDT SAT JUN 22 2013

NEZ022-023-035-057-230245-
ARTHUR NE-GARDEN NE-GRANT NE-KEITH NE-
759 PM MDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARTHUR...NORTHWESTERN
KEITH...SOUTHWESTERN GRANT AND GARDEN COUNTIES UNTIL 845 PM MDT...

AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
LAKESIDE TO 7 MILES NORTHEAST OF LODGEPOLE...AND MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  OSHKOSH...
  LEWELLEN...
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...
  ASH HOLLOW STATE HISTORICAL PARK...
  CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 123.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Jun 22, 8:01 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM MDT SAT JUN 22 2013

NEZ004-094-230245-
SHERIDAN NE-WESTERN CHERRY NE-
801 PM MDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY AND SOUTHERN
SHERIDAN COUNTIES UNTIL 845 PM MDT...

AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
ANTIOCH TO ELLSWORTH...AND MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ELLSWORTH...
  BINGHAM...
  SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...
  DIPPING VAT MEADOW...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 132.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 172 AND 174.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Jun 22, 8:09 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT SAT JUN 22 2013

NEZ005-094-230245-
EASTERN CHERRY NE-WESTERN CHERRY NE-
909 PM CDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 945
PM CDT/845 PM MDT/...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS NEAR BROWNLEE...EXTENDING NORTH TO
THE SOUTH DAKOTA BORDER. THESE STORMS ARE MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CROOKSTON...
  ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 216 AND 222.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 179 AND 193.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Jun 22, 8:13 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CDT SAT JUN 22 2013

NEZ059-071-230300-
FRONTIER NE-LINCOLN NE-
913 PM CDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND
NORTHWESTERN FRONTIER COUNTIES UNTIL 1000 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF RED WILLOW RESERVOIR STATE
RECREATION AREA...OR 13 MILES SOUTHWEST OF CURTIS...MOVING NORTHEAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CURTIS...
  MAYWOOD...
  WELLFLEET...
  MOOREFIELD...
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 32 AND 57.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The radar

The North Platte radar (KLNX), 144 km away, was scanning. The volume nearest the first event began at 02:32 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 6 hail. Local standard time, as filed.

Hail, Frontier

When
June 22, 8:31 PM CST
Where
Frontier County, 0.69 mi S of Maywood
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
40.660, -100.620

Hail, Frontier

When
June 22, 8:35 PM CST
Where
Frontier County, 0.69 mi S of Maywood
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.660, -100.620

Hail, Frontier

When
June 22, 8:35 PM CST
Where
Frontier County, 0.69 mi S of Maywood
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.660, -100.620

Hail, Hayes

When
June 22, 9:34 PM CST
Where
Hayes County, 5.82 mi W of Hayes Center
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.510, -101.130

Hail, Hayes

When
June 22, 9:45 PM CST
Where
Hayes County, 2.21 mi WSW of Hayes Center
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
40.510, -101.060

Hail, Hayes

When
June 22, 9:50 PM CST
Where
Hayes County, 0.69 mi N of Hayes Center
Measured
1.75 in hail
Reported by
Public
Coordinates
40.530, -101.020

Thunderstorm Wind, Lincoln

When
June 22, 9:55 PM CST
Where
Lincoln County, 1.04 mi W of (Lbf)bird Fld North
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
41.130, -100.700

A wind gust of 67 mph was recorded by the North Platte airport ASOS.

Thunderstorm Wind, Hooker

When
June 22, 8:56 PM MST
Where
Hooker County, 0.86 mi SW of Mullen
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.040, -101.040

Law enforcement reported 60 mph wind gust.

Thunderstorm Wind, Hooker

When
June 22, 8:58 PM MST
Where
Hooker County, 0.86 mi SW of Mullen
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.040, -101.040

Law Enforcement reported power outages in Mullen and street signs knocked down.

Thunderstorm Wind, Thomas

When
June 22, 10:15 PM CST
Where
Thomas County, 1.47 mi SSE of Thedford
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.960, -100.570

A Wind gust of 60 mph measured by the Thomas County airport ASOS.

Thunderstorm Wind, Hooker

When
June 22, 9:21 PM MST
Where
Hooker County, 0.86 mi SW of Mullen
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.040, -101.040

Multiple trees and power lines reported down in Mullen.

Thunderstorm Wind, Custer

When
June 22, 10:30 PM CST
Where
Custer County, 3.17 mi SSW of Callaway
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
COOP Observer
Coordinates
41.260, -99.960

An apparent micro-burst overturned a pivot irrigator.

Thunderstorm Wind, Custer

When
June 22, 10:35 PM CST
Where
Custer County, 8.1 mi SW of Callaway
Measured
50 kt (58 mph) measured gust
Reported by
COOP Observer
Coordinates
41.210, -100.030

COOP observer had a thunderstorm wind gust measured at 58 mph.

Thunderstorm Wind, Brown

When
June 22, 11:15 PM CST
Where
Brown County, 0.51 mi W of Ainsworth
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.550, -99.860

A large limb approx. 4 inches in diameter broke off a tree.

Thunderstorm Wind, Holt

When
June 22, 11:15 PM CST
Where
Holt County, 3.65 mi W of Swan Lake
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.180, -99.090

Local Law enforcement reported power outage.

Thunderstorm Wind, Holt

When
June 22, 11:30 PM CST
Where
Holt County, 0.69 mi N of Chambers
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.210, -98.750

Local Law Enforcement reported power outages.

Thunderstorm Wind, Frontier

When
June 22, 11:30 PM CST
Where
Frontier County, 8.92 mi WSW of Harry Strunk Lake
Measured
43 kt (49 mph) estimated gust
Crop damage
$250,000
Reported by
Public
Coordinates
40.360, -100.380

A combination of wind and hail stripped some corn in a field. Hail half inch in diameter size and wind gusts were over 50 mph.

Thunderstorm Wind, Holt

When
June 22, 11:55 PM CST
Where
Holt County, Page
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.400, -98.420

Power outages reported.

Thunderstorm Wind, Holt

When
June 22, 11:57 PM CST
Where
Holt County, 2.06 mi SE of Ewing
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.250, -98.320

A 60 mph wind gust was reported by NWS employee.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458527, 458478, 458479, 458484, 458529, 458488, 458497, 458471, 458468, 458475, 458473, 458528, 458500, 458518, 458530, 458519, 458525, 458521, 458526.